MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; DRIVER SHAFT, 1/4" QUICK-CONNECT, LONG

GLOBUS MEDICAL, INC. CREO; DRIVER SHAFT, 1/4" QUICK-CONNECT, LONG
Model Number 6067.0055
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor any imaging was available for evaluation.Additional information provided that the surgeon used this driver in conjunction with a non-torque limiting handle.It is likely that the driver was subject to excessive force without the use of the torque limiting handle while provisionally tightening the locking cap onto the left l4 pedicle, resulting in the fracture of the instrument tip.It is also likely that the driver fractured due to excessive wear and tear over time; however, the exact cause of the reported issue could not be determined.
 
Event or Problem Description
It was reported by a representative from the (b)(6) that a creo driver tip broke off in the screw head and remains in the patient.

Brand Name
CREO
Common Device Name
DRIVER SHAFT, 1/4" QUICK-CONNECT, LONG
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key11417715
Report Number3004142400-2021-00038
Device Sequence Number3412335
Product Code LXH
UDI-Device Identifier00889095167955
UDI-Public00889095167955
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6067.0055
Device Lot NumberBTU324ED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;